MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) CAPTURA BIOPSY FORCEPS WITHOUT SPIKE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON POWERED, EXEMPT

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) CAPTURA BIOPSY FORCEPS WITHOUT SPIKE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON POWERED, EXEMPT
Model Number G31576
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 03/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During an esophageal biopsy procedure, the user selected a cook captura biopsy forceps without spike.It was reported that user detected the cup stick, and cannot cut the target tissue, cause large trauma and serious bleeding.At the time of this report, our attempts to collect additional information regarding patient outcome have been unsuccessful.Additional attempts to gather this information will be made.
 
Additional Manufacturer Narrative
The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag with an open pouch from the lot number provided in the report.The label matches the product returned.Photos were provided and reviewed.The first photo shows the device coiled in the pouch and the lot number matches that in the report.The second photo shows an endoscopic image, but no device can be seen.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned in a coiled position, and the forceps cups were closed.When the handle was manipulated, the cups would open and close with resistance, and the catheter would bunch up at the handle during manipulation.Upon further inspection under visual magnification, when the cups were closed, it could be seen that the cups were very minimally offset from side to side.A function test was not possible, due to the condition of the device.The device was returned to the supplier for further evaluation and the following was provided, "the visual evaluation of the device confirms the complaint partially.The cups are not misaligned.The device showed no other defects.The device passed the functional test in 3-coil position and u-bend with some resistance at the handle assembly.The visual evaluation confirmed the cups opened/closed with some resistance at the handle assembly.The device passed the functional test.Upon further investigation it was observed that the handle assembly had resistance when actuating.Upon disassembly the handle, no related defects were found, the cause of the resistance could not be determined.The weld position and quality of the weld passed the inspection.The link wires had no damage to them.Further investigation revealed that the fork was not fully meshed with the coil cable; this is not the cause of the resistance.The remaining device showed no signs of damage.All devices go through a fqc inspection which specifies the operators to 100% check if the cups are misaligned and visually verify per the visual standard.The root cause for the failure could not be determined." the device history records were reviewed and were manufactured in august 2024.Relevant defects were noted in the manufacturing/fqc checklists for devices hard to open and close.The device history record for the lot number said to be involved was reviewed.Nonconformances that could potentially be related to the complaint were contained in the associated dhr.The nonconformance documentation supports the affected device(s) were dispositioned appropriately prior to release of this lot.There is no evidence nonconforming product was released for distribution.In an effort to heighten awareness of the potential connection of the customers report to the current manufacturing processes production personnel were notified.Investigation conclusion: our laboratory evaluation of the returned device confirmed the report.The supplier provided the following, "the device history record was reviewed and any relevant defect documented.The visual evaluation of the device confirmed the cups opened/closed with some resistance at the handle assembly.Functional evaluation of the device was performed with no issues.Further evaluation of the device could not determine the root cause." prior to distribution, all captura biopsy forceps without spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.There have been no other reported occurrences of this nature during the time period reviewed.Therefore, this represents an isolated occurrence.Based on this review, the likelihood of this type of report is remote.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an esophageal biopsy procedure, the user selected a cook captura biopsy forceps without spike.It was reported that user detected the cup stick, and cannot cut the target tissue, cause large trauma and serious bleeding.A section of the device did not remain inside the patient¿s body.A hemostatic clip was used to treat the wound and bleeding.According to the initial reporter, the patient did not experience any further adverse effects due to this occurrence.

Brand Name
CAPTURA BIOPSY FORCEPS WITHOUT SPIKE
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key21717755
Report Number1037905-2025-00244
Device Sequence Number4682053
Product Code PTS
UDI-Device Identifier00827002315761
UDI-Public(01)00827002315761(17)270916(10)W4870677
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31576
Device Catalogue NumberDBF-2.4-230-S
Device Lot NumberW4870677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE-OLYMPUS GIF-H290; HEMOSTATIC CLIP-UNKNOWN MODEL
Patient Age70 YR
Patient SexMale
Patient Weight80 KG